News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Abdominal pain, brown vagianal discharge, foul smell


 tinkerbell20 - Fri Sep 19, 2008 1:11 pm

Hi well i have been freaking out lately because two weeks ago i went to the hospital because i had very horrible back pain with it brown smelly vaginal disharge and abdominal pain and dark urine. i got a
pelvic exam done and a urine test. and it turns out that it was a really bad kidney infection so i had to get antibiotics though the vain, when i got discharged from the hospital i got perscribed antibiotics for 14 days . the doctor said i should feel better within 3 days. And that i had to finish all of my antibiotics.Today is my last day on the antibiotics and my back pain is gone my urine is back to its lemonade color, but i still have the brown vaginal discharge and i am getting cramps and now i feel itchy down there . i havent had intercourse with my boyfriend since i went to the hospital either. and i don't usually get a period because im on the depo shot. so i don't know whats wrong and i don't have my next doctor appt until 2 weeks from now . what should i do until then?
 Debbie Miller, RN - Mon Oct 06, 2008 4:28 pm

User avatar Hello,
I'm glad you have been treated for the kidney infection. These can be serious if ignored. However, the brown vaginal discharge is probably OK to wait on until you have your appointment. If you develop additional symptoms, call sooner but if there is some type of bacterial vaginitis, it can be treated. Some women develop yeast infections when on antibiotics but they don't usually describe this discharge as brown but rather, white and with a cheesy consistency and foul odor they often say smells fishy. This kind of infection can be treated with over-the-counter antifungals. It may just be some breakthrough bleeding that is the result of hormones.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here